Alert archive / California / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 2, NWS Los Angeles, CA

July 29, 2003Los Angeles County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Jul 29, 2003, 5:36 PM PDT for Los Angeles County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2003, 5:36 PM PDT (00:36 UTC)
Expired
Jul 29, 2003, 6:15 PM PDT
In force
39 min
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text

County Los Angeles County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS56 KLOX 300036
SVRLOX
CAC037-300115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
533 PM PDT TUE JUL 29 2003

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 615 PM PDT

* AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LANCASTER...MOVING WEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHWEST SUBURBS OF LANCASTER AT 545 PM
HIGHWAY 138 NORTHWEST OF LANCASTER AT 600 PM.

THIS THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 55 
MPH AND LARGE HAIL...AS WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. 
IF YOU SEE DANGEROUS WEATHER APPROACHING...SEEK SAFE SHELTER 
IMMEDIATELY. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 
PROTECT YOURSELF FROM DANGEROUS LIGHTNING. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN OXNARD.

LAT...LON 3460 11813 3478 11810 3486 11861 3474 11863

MOYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 29, 1:45 PM PDT, 3 hours 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT TUE JUL 29 2003

THINGS GOING ALONG PRETTY MUCH AS EXPECTED. SHOWERS AND THUNDERSTORMS
DEVELOPING IN RANDOM LOCATIONS AS AIRMASS REMAINS MOIST AND UNSTABLE.
HOWEVER, THERE WAS ENOUGH CLEARING IN SOME PLACES, ESPECIALLY LA
COUNTY, TO ALLOW TEMPERATURES TO WARM UP MORE THAN EXPECTED.

DONT REALLY SEE TOO MUCH CHANGE IN THE WEATHER PATTERN NEXT 48 HOURS.
A SERIES OF EASTERLY WAVES WILL MOVE THROUGH OR NEAR THE CWA CAUSING
SCATTERED SHOWERS AND STORMS. SINCE THESE STORMS ARE ALSO DYNAMICALLY
INDUCED CHANCES ARE ABOUT EQUAL DAY OR NIGHT. TEMPERATURES WILL BE
DEPENDENT ON CLOUD COVERAGE AND COULD LOCALLY BE SEVERAL DEGREES
WARMER THAN EXPECTED DUE TO PERIODS OF CLEARING.

AIRMASS WILL START TO DRY OUT THURSDAY NIGHT AND FRIDAY AS THE FLOW
ALOFT SHIFTS TO THE SOUTHWEST, PUSHING THE MONSOONAL MOISTURE TO THE
EAST. WELL ALSO SEE A RETURN TO A MORE NORMAL MARINE LYR PATTERN.
HIGHS OVER THE WEEKEND WILL BE NEAR SEASONAL NORMS.

LAX 3333. WOFFORD

.LOX...NONE.

Nearby

Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.